Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Sacramento, CA

September 9, 2007

NWS Sacramento, CA issued this red flag warning at Sep 9, 2007, 9:57 AM PDT. It took effect at Sep 9, 2007, 11:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 9, 2007, 9:57 AM PDT (16:57 UTC)
In effect from
Sep 9, 2007, 11:00 PM PDT
Expired
Sep 10, 2007, 3:42 AM PDT
In force
5 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSTO 091657
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
957 AM PDT SUN SEP 9 2007

...GUSTY WINDS AND LOW HUMIDITY LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

.A DRY COLD FRONT WILL DROP INTO NORTHERN CALIFORNIA LATER TONIGHT 
AND MONDAY MORNING. THIS WILL CAUSE GUSTY WINDS AND LOW HUMIDITY
ALONG THE EASTERN FOOTHILLS OF THE NORTHERN AND CENTRAL SACRAMENTO
VALLEY. NORTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED BY MONDAY
MORNING...WITH GUSTS TO 45 MPH POSSIBLE THROUGH THE FEATHER RIVER
CANYON. HUMIDITY MAY DROP BELOW 15 PERCENT IN THESE AREAS BY
MONDAY MORNING...CREATING CRITICAL FIRE WEATHER CONDITIONS.

WINDS WILL DECREASE BY MONDAY AFTERNOON...BUT LOW HUMIDITY MAY
CONTINUE THROUGHOUT THE DAY MONDAY.

CAZ215-216-266-100200-
/O.UPG.KSTO.FW.A.0010.070910T0700Z-070910T1900Z/
/O.NEW.KSTO.FW.W.0010.070910T0600Z-070910T2000Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
957 AM PDT SUN SEP 9 2007

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT
MONDAY. THE AREA INCLUDES THE NORTHERN AND CENTRAL SACRAMENTO
VALLEY AND THE SURROUNDING NORTHEAST FOOTHILLS. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT.

NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH LATE
TONIGHT AND MONDAY MORNING MAINLY OVER THE NORTHEAST FOOTHILLS OF
THE SACRAMENTO VALLEY. GUSTS TO 45 MPH ARE POSSIBLE THROUGH THE
FEATHER RIVER CANYON BY MONDAY MORNING. IN THE NORTHERN AND
CENTRAL SACRAMENTO VALLEY...THE STRONGEST WINDS ARE EXPECTED NEAR
THE EASTERN FOOTHILLS...OR AREAS NEAR 1000 FEET IN ELEVATION.

GUSTY WINDS WILL BE ACCOMPANIED BY POOR OVERNIGHT HUMIDITY
RECOVERIES SUNDAY NIGHT. HUMIDITY MAY DROP BELOW 15 PERCENT
MONDAY...CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL
DECREASE EARLY MONDAY AFTERNOON...HOWEVER HUMIDITY MAY REMAIN LOW
THROUGHOUT THE DAY MONDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
JHM/SG
2 follow-up statements
000 
WWUS86 KSTO 100147
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
647 PM PDT SUN SEP 9 2007

...GUSTY WINDS AND LOW HUMIDITY LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON...

.A DRY COLD FRONT WILL DROP INTO NORTHERN CALIFORNIA LATER
TONIGHT AND MONDAY MORNING. THIS WILL CAUSE GUSTY WINDS AND LOW
HUMIDITY ALONG THE EASTERN FOOTHILLS OF THE NORTHERN AND CENTRAL
SACRAMENTO VALLEY. NORTHEAST WINDS OF 25 TO 35 MPH ARE EXPECTED
BY MONDAY MORNING...WITH GUSTS TO 45 MPH POSSIBLE THROUGH THE
FEATHER RIVER CANYON. HUMIDITY MAY DROP BELOW 15 PERCENT IN THESE
AREAS BY MONDAY MORNING...CREATING CRITICAL FIRE WEATHER
CONDITIONS.

WINDS WILL DECREASE BY MONDAY AFTERNOON...BUT LOW HUMIDITY MAY
CONTINUE THROUGHOUT THE DAY MONDAY.

CAZ215-216-266-101400-
/O.EXT.KSTO.FW.W.0010.070910T0600Z-070910T2200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
647 PM PDT SUN SEP 9 2007

...RED FLAG WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO 3 PM
PDT MONDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AS WELL 
AS THE NORTHERN SIERRA FOOTHILLS FOR LOW HUMIDITIES AND GUSTY WINDS...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 PM THIS EVENING TO
3 PM PDT MONDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AS
WELL AS THE NORTHERN SIERRA FOOTHILLS FOR LOW HUMIDITIES AND GUSTY
WINDS.

NORTH TO NORTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH LATE
TONIGHT AND MONDAY MORNING MAINLY OVER THE NORTHEAST FOOTHILLS OF
THE SACRAMENTO VALLEY. GUSTS TO 45 MPH ARE POSSIBLE THROUGH THE
FEATHER RIVER CANYON BY MONDAY MORNING. IN THE NORTHERN AND
CENTRAL SACRAMENTO VALLEY...THE STRONGEST WINDS ARE EXPECTED NEAR
THE EASTERN FOOTHILLS...OR AREAS NEAR 1000 FEET IN ELEVATION.

GUSTY WINDS WILL BE ACCOMPANIED BY POOR OVERNIGHT HUMIDITY
RECOVERIES SUNDAY NIGHT. HUMIDITY MAY DROP BELOW 15 PERCENT
MONDAY...CREATING CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL
DECREASE MONDAY AFTERNOON. HOWEVER...HUMIDITIES MAY REMAIN LOW
THROUGHOUT THE DAY MONDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS86 KSTO 101042
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
342 AM PDT MON SEP 10 2007

CAZ215-216-266-101145-
/O.CAN.KSTO.FW.W.0010.000000T0000Z-070910T2200Z/
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
342 AM PDT MON SEP 10 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND
THE SURROUNDING FOOTHILLS.

THE STEEP NORTH TO SOUTH PRESSURE GRADIENT ACROSS NORTHERN INTERIOR
CALIFORNIA IS DECREASING. WINDS ACROSS THE VALLEY AND THE NORTHERN
FOOTHILLS ARE GENERALLY LIGHT AND SOUTHERLY AND HUMIDITY RECOVERIES
IN THESE AREAS HAVE BEEN GOOD THIS MORNING. LOCALLY GUSTY NORTHEAST
WINDS ARE STILL POSSIBLE THIS MORNING HOWEVER THE PRESSURE GRADIENT
WILL CONTINUE TO DECREASE THROUGH THE DAY AND THE FIRE CONCERN HAS
BEEN LESSENED SIGNIFICANTLY.

$$

RANDY HARTLEY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 9, 9:00 AM PDT, 57 minutes earlier.

Area forecast discussion, Sep 9, 9:00 AM PDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 AM PDT SUN SEP 9 2007

.DISCUSSION...

WEATHER PATTERN SIMILAR TO YESTERDAY WITH AN UPPER LEVEL RIDGE OVER
THE GULF OF ALASKA AND AN UPPER LEVEL LOW OFF THE CENTRAL CALIFORNIA
COAST. TEMPERATURES ARE GENERALLY EXPECTED TO BE SIMILAR TO
YESTERDAY WITH NOT MUCH CHANGE IN THE AIR MASS. ALTHOUGH THE
STRONGER ONSHORE FLOW THIS MORNING MAY KEEP THE DELTA AND POSSIBLY
ADJACENT VALLEY LOCATIONS A LITTLE COOLER.  IN ADDITION THE RIDGE
BUILDING INTO THE NORTH MAY BRING SLIGHTLY WARMER TEMPERATURES TO
THE NORTHERN SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS.
A SHORTWAVE TROUGH AROUND IDAHO IS EXPECTED TO MOVE TO THE SOUTHEAST
TONIGHT INTO MONDAY MORNING DRAGGING A DRY COLD FRONT THROUGH
NORTHERN CALIFORNIA.  THIS WILL BRING A DRY AIRMASS AND LOCALLY
GUSTY NORTHEAST WINDS FOR POOR HUMIDITY RECOVERIES ACROSS THE
NORTHERN AND CENTRAL SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS. A
RED FLAG WARNING HAS BEEN ISSUED FOR THE NORTHERN AND CENTRAL
SACRAMENTO VALLEY FOR LOW HUMIDITIES AND GUSTY WINDS TONIGHT THROUGH
MONDAY MORNING. THE NORTHEAST WINDS WILL ALSO BRING SOME MORE SMOKE
FROM THE MOONLIGHT FIRE INTO WESTERN PLUMAS COUNTY (INCLUDING QUINCY
AND CHESTER) AND DOWN INTO THE FOOTHILLS (ESPECIALLY AROUND THE
FEATHER RIVER CANYON) AND THE VALLEY (ESPECIALLY AROUND CHICO AND
BAB) TONIGHT INTO MONDAY. RIDGE WEAKENS MIDWEEK INCREASING THE
ONSHORE AND BRINGING COOLER TEMPERATURES. THE UPPER LOW IS EXPECTED
TO RETROGRADE IN THE PACIFIC MONDAY AND TUESDAY AND THEN MOVE BACK
TO NORTHERN CALIFORNIA COAST LATER IN THE WEEK AND POSSIBLY INLAND
OVER THE WEEKEND BRINGING COOLER TEMPERATURES.  THERE IS UNCERTAINTY
IN WHAT THE LOW WILL DO ESPECIALLY WITH INCONSISTENCIES BETWEEN THE
MODELS AND VARIATIONS BETWEEN MODEL RUNS.

&&

.AVIATION...
VFR CONDS WITH MOSTLY SKC CONDITIONS OVER INTERIOR NORCAL TODAY AND
TONIGHT WITH UPPER LEVEL RIDGE PREVAILING OVER THE REGION. FLIGHT
HAZARDS WILL CONTINUE TO BE OCNL VSBY RESTRICTION DUE TO SMOKE PLUME
FROM MOONLIGHT FIRE IN PLUMAS CO. VIS SAT IMAGERY SHOWS SMOKE PLUME
EXTENDING ACROSS PLUMAS CO PANHANDLE AND WWD TO ALDER SPRINGS.
DENSEST SMOKE PLUME MOVING N OF CHESTER AREA INTO SERN CORNER OF
SHASTA CO. SMOKE TRANSPORT MODELS SUGGEST SMOKE WILL NOT BE LIFTING
NWD INTO THE BURNEY BASIN TODAY. LOCAL VSBYS AOB 3SM FU POSSIBLE
WITHIN THIS DENSEST PLUME. SMOKE FORECAST TO SPREAD RAPIDLY WWD
AGAIN OVERNIGHT AS EASTERLY WINDS INCREASE.

OTHER FLIGHT CONCERNS...CUMULUS BUILDUPS EXPECTED S OF TAHOE AND
VCNTY OF SIERNEV CREST THIS AFTERNOON WITH ISOLD -TSRA UNTIL SUNSET.
MARINE STRATUS ALONG COAST FORECAST TO RETREAT TO COAST 17Z-19Z WITH
TOPS 022-024.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT
MONDAY FOR THE NORTHERN AND CENTRAL SACRAMENTO VALLEY AND
SURROUNDING NORTHEAST FOOTHILLS FOR GUSTY WINDS AND LOW HUMIDITY

&&
Hazardous weather outlook, Sep 9, 4:45 AM PDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
445 AM PDT SUN SEP 9 2007

CAZ013>019-063-064-066>069-101400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
445 AM PDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE
NORTHERN SIERRA TO THE SOUTH OF LAKE TAHOE. OTHERWISE...A DRY COLD
FRONT WILL DROP SOUTHWARD INTO NORTHERN CALIFORNIA LATE TONIGHT AND
WILL BRING INCREASINGLY GUSTY NORTHEAST WINDS AND LOWERING
HUMIDITIES TO THE NORTH HALF OF THE SACRAMENTO VALLEY AND NORTHERN
SIERRA LEADING TO AN INCREASE IN FIRE DANGER.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

GUSTY NORTHEAST WINDS AND LOW HUMIDITIES WILL CONTINUE INTO MONDAY
MORNING ACROSS THE NORTHERN HALF OF THE SACRAMENTO VALLEY AND
NORTHERN SIERRA CONTINUING THE RISK FOR HIGH FIRE DANGER.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.